COVID & Covid Vaccinations with Anti Wrinkle Treatments and Fillers
Have you had a vaccine in the last four weeks?
Patients may experience side effects from the vaccine for a few days afterwards and the immune system takes approximately three weeks to respond and settle. Waiting for a period of at least 3 weeks should enable treatment without the concurrently enhanced immune response to the vaccine.
Do you have a vaccine scheduled in the next four weeks?
It is known that dermal fillers insitu may (rarely) react with swelling and tenderness when the immune response is stimulated. It would be sensible, until we have more data, not to administer dermal fillers so near in time to a vaccine. It is best post procedural swelling is not confused or complicated by possible reactions to a vaccine. If there is a reaction, the patient may regret having treatment.
Dermal Filler treatment advice sheets
Recent reports in the press refer to a very small number of patients in the Moderna Vaccine trial who suffered swelling in dermal fillers. The available data at the moment is inconclusive, and may change, but we wish to ensure your treatments are without incident, therefore we recommend not having dermal filler treatments within 3-4 weeks of a vaccine, and should you experience any swelling that concerns you, please do not hesitate to contact us.
It must also be recognised that reactions are not necessarily MORE likely to occur with recent dermal filler treatment, therefore, patients who have dermal fillers may experience reactions even if the treatment was administered months before.
Dermal filler consent forms
It is known, that swelling in dermal fillers can be triggered when your body’s immune system is stimulated, for example, by a viral or bacterial infection, or by a vaccine. This kind of reaction is expected to be temporary and usually settles without any further intervention, however, you are advised not to schedule treatment within 4 weeks before or after a vaccine and to contact us if you have any concerns related to your treatment.
There is no evidence, or pharmacological basis for any special precautions or advice regarding botulinum toxin, except that which already applies. Some known side-effects of botulinum toxin are very similar to those of a vaccine (e.g. headache, flu like symptoms, nausea), therefore avoid scheduling treatment within two weeks (before or after) of a vaccine. This time frame allows for any possible post-treatment side effects to settle either from botulinum toxin treatment or the possible side-effects of a vaccine.